Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Hanford, CA

August 19, 2013Kern County, California

NWS Hanford, CA issued this flash flood warning at Aug 19, 2013, 4:25 PM PDT for Kern County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2013, 4:25 PM PDT (23:25 UTC)
Expired
Aug 19, 2013, 7:30 PM PDT
In force
3 hr
Issued by
NWS Hanford, CA
Area
Storm-based polygon
Flood severity
None

County Kern County, CA

The radar

The San Joaquin Valley radar (KHNX), 113 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 7:00 PM PDTHEAVY RAIN 1.96 Nw Lake Isabella, CASTORM TOTAL RAINFALL. ALSO REPORTED PEA-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2013-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2013-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WGUS56 KHNX 192325
FFWHNX
CAC029-200230-
/O.NEW.KHNX.FF.W.0009.130819T2325Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
425 PM PDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 730 PM PDT

* AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR GLENNVILLE AND IS MOVING 
  NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOCATIONS ALONG POSO CREEK...HIGHWAYS 155 AND 178...AS WELL AS 
  WOFFORD HEIGHTS AND DEMOCRAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
      3547 11874

$$

BSO
3 follow-up statements
278 
WGUS76 KHNX 200012
FFSHNX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
512 PM PDT MON AUG 19 2013

CAC029-200230-
/O.CON.KHNX.FF.W.0009.000000T0000Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
512 PM PDT MON AUG 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR NORTH
CENTRAL KERN COUNTY...

AT 504 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER NORTH CENTRAL KERN 
COUNTY INCLUDING AROUND GLENNVILLE AND WOFFORD HEIGHTS...AS WELL AS 
LOCATIONS ALONG HIGHWAYS 155 AND HIGHWAY 178 THROUGH THE KERN RIVER 
CANYON INCLUDING NEAR FREEMAN CREEK.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
      3547 11874

$$

BSO
936 
WGUS76 KHNX 200147 RRA
FFSHNX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
647 PM PDT MON AUG 19 2013

CAC029-200230-
/O.CON.KHNX.FF.W.0009.000000T0000Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
647 PM PDT MON AUG 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR NORTH
CENTRAL KERN COUNTY...

AT 636 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING POSSIBLE FLASH FLOODING OVER THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SANDY...RATTLESNAKE...AND POSO CREEKS IN NORTH CENTRAL KERN COUNTY. 

RAINFALL OVER THE LAST 3 HOURS HAS BEEN ESTIMATED AT BETWEEN 3 TO 5 
INCHES WITH AN ADDITIONAL INCH POSSIBLE THROUGH THE NEXT 
HOUR...POSSIBLY CAUSING ADDITIONAL FLASH FLOODING PROBLEMS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
      3547 11874

$$

JMB
445 
WGUS76 KHNX 200229
FFSHNX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
729 PM PDT MON AUG 19 2013

CAC029-200239-
/O.EXP.KHNX.FF.W.0009.000000T0000Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
729 PM PDT MON AUG 19 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT FOR NORTH
CENTRAL KERN COUNTY...

THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
      3547 11874

$$

JMB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:09 PM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 19, 3:09 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
309 PM PDT MON AUG 19 2013

.SYNOPSIS...
A LOW PRESSURE CENTER OFF THE CENTRAL COAST WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE SIERRA NEVADA
THROUGH WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSHOWERS FOR THE SAN JOAQUIN VALLEY THROUGH TUESDAY MORNING.
THE LOW WILL LIFT NORTHEAST OUT OF THE REGION BY THURSDAY AND BRING
A RETURN OF DRIER WEATHER FOR THE END OF THE WEEK.

&&

.DISCUSSION...
UPPER LOW OFF THE COAST IN CONJUNCTION WITH LARGE SCALE UPPER
RIDGE OVER THE FOUR CORNERS IS PROVIDING A SQUEEZE PLAY TO STREAM
MID LEVEL SUB TROPICAL MOISTURE INTO THE CENTRAL CA INTERIOR.
T-STORMS ARE ONCE AGAIN FIRING UP OVER THE SIERRA AND ALONG THE
TEHACHAPI RANGE ATTM. UPSLOPE CONDITIONS IN ASSOCIATION WITH
MODERATE MUCAPES FROM THE VEGAS SOUNDING OF OVER 2000 J/KG ARE
PROVIDING ENOUGH LIFT TO GET IT GOING AGAIN TODAY. BLENDED PWAT
VALUES OF 1.0-1.5 ARE OVER THE REGION WILL PROVIDE ENOUGH MOISTURE
TO SUPPORT THUNDERSTORMS. ACTIVE PATTERN WILL CONTINUE INTO THE
OVERNIGHT HOURS AS UPPER LOW REMAINS STATIONARY OFF THE COAST AND
MOISTURE FEED CONTINUES.

19Z RUN OF THE HRRR IS PAINTING MOST OF THE CWA WITH QPF FOR THIS
EVENING. EVEN SPREADS QPF INTO THE VALLEY AND OVER TO THE WEST
SIDE OF THE SJV. SOME FLASH FLOODING IS POSSIBLE WITH THE STORMS
IN THE MOUNTAINS AS MOVEMENT IS ONLY AROUND 10 MPH. ADDITIONAL
FIRE STARTS ARE ALSO POSSIBLE WITH NUMEROUS LIGHTNING STROKES
ASSOCIATED THE STORMS.

THE UPPER LOW BEGINS TO OPEN UP AND LIFT NE. BOTH THE MEAN
ENSEMBLE GFS AND THE 12Z OPERATIONAL ECM ARE IN DECENT AGREEMENT
WITH LIFTING THE FEATURE NE BY WED AND SW FLOW ALOFT SETTING UP
WITH DRIER CONDITIONS. EPAC TROUGH WILL DIG SOUTH AND FEED ANOTHER
ROUND OF SUB TROPICAL MOISTURE INTO THE REGION. HAVE INTRODUCED
POPS FOR SUNDAY AND MONDAY OVER THE SIERRA AND OVER THE
TEHACHAPIS.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCAL MVFR/IFR CONDITIONS
EXPECTED TODAY...MAINLY OVER THE MOUNTAINS AND DESERT. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON MONDAY AUGUST 19 2013... UNHEALTHY FOR SENSITIVE GROUPS IN
SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 08-19      108:1892     67:1976     74:2012     54:1916
KFAT 08-20      108:1919     76:1959     75:1986     54:1974
KFAT 08-21      108:1919     80:1968     76:1913     51:1959

KBFL 08-19      109:1950     78:1959     79:1961     52:1913
KBFL 08-20      112:1950     77:1959     79:1950     52:1912
KBFL 08-21      110:1919     80:1968     77:1982     51:1918
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...JDB
AVN/FW...MV
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Aug 19, 6:34 AM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
634 AM PDT MON AUG 19 2013

CAZ089>094-200000-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
634 AM PDT MON AUG 19 2013

...ISOLATED THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY EVENING...
PARTICULARLY NORTH OF KINGS COUNTY IN ADDITION TO THE EAST SIDE OF
THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. FOR FURTHER DETAILS
PLEASE SEE THE LATEST /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-200000-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
634 AM PDT MON AUG 19 2013

...THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS. FOR FURTHER DETAILS PLEASE SEE THE
LATEST /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. FOR FURTHER DETAILS
PLEASE SEE THE LATEST /SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-098-099-200000-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
634 AM PDT MON AUG 19 2013

...THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS THROUGH MONDAY EVENING. FOR FURTHER DETAILS
PLEASE SEE THE LATEST /SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 19, 12:48 PM PDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1248 PM PDT MON AUG 19 2013

CAZ089>099-200100-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1248 PM PDT MON AUG 19 2013

...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS
EVENING...

THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS THE WESTERN MOJAVE
DESERT IN SAN BERNARDINO COUNTY AS OF 1230 PM. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND WILL MOVE INTO KERN COUNTY IN THE NEXT 1
TO 2 HOURS...AND POSSIBLY DEVELOP ACROSS THE REMAINDER OF THE SAN
JOAQUIN VALLEY AND ADJACENT SIERRA NEVADA THROUGH LATE AFTERNOON.

THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY
HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD
CAUSE NEW FIRE STARTS.

BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF
YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO KEEP UP US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD.

JMB

WEATHER.GOV/HANFORD
Special weather statement, Aug 19, 12:50 PM PDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1250 PM PDT MON AUG 19 2013

CAZ089>099-200100-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1250 PM PDT MON AUG 19 2013

...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS
EVENING...

THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS THE WESTERN MOJAVE
DESERT IN SAN BERNARDINO COUNTY AS OF 1230 PM. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND WILL MOVE INTO KERN COUNTY IN THE NEXT 1
TO 2 HOURS...AND POSSIBLY DEVELOP ACROSS THE REMAINDER OF THE SAN
JOAQUIN VALLEY AND ADJACENT SIERRA NEVADA THROUGH LATE AFTERNOON.

THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY
HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD
CAUSE NEW FIRE STARTS.

BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF
YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO KEEP UP WITH US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD.

JMB

WEATHER.GOV/HANFORD
Local storm report, Aug 19, 1:22 PM PDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
122 PM PDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 SSW LAKE ISABELLA     35.59N 118.48W
08/19/2013  E0.25 INCH       KERN               CA   PUBLIC

            PEA SIZE HAIL REPORTED BY PUBLIC.

&&

JAND
Local storm report, Aug 19, 1:28 PM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
128 PM PDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     FLASH FLOOD      8 WNW RANDSBURG         35.41N 117.79W
08/19/2013                   KERN               CA   LAW ENFORCEMENT

            ROAD CLOSURE DUE TO FLASH FLOODING AND DEBRIS ON ROADWAY.
            GARLOCK ROAD/REDROCK RANDSBURG ROAD FROM 395 TO STATE
            ROUTE 14 CLOSED.

&&

JAND
Special weather statement, Aug 19, 3:07 PM PDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
307 PM PDT MON AUG 19 2013

CAZ092-094-095-097-192300-
KERN CA-TULARE CA-
307 PM PDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTH CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA
  NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 400 PM PDT

AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF BAKERSFIELD...MOVING
NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   GLENNVILLE...DEMOCRAT...BRECKENRIDGE MOUNTAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3573 11899 3584 11869 3551 11857 3544 11877
TIME...MOT...LOC 2206Z 147DEG 14KT 3556 11872

JMB
Special weather statement, Aug 19, 4:14 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
414 PM PDT MON AUG 19 2013

CAZ089>099-200700-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
414 PM PDT MON AUG 19 2013

...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS
EVENING...

THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE KERN COUNTY MOUNTAINS
AND CONTINUE OVER THE DESERT AREAS. SHOWERS AND THUNDERSTORMS
WILL POSSIBLY MOVE WESTWARD INTO THE SOUTHEAST SAN JOAQUIN
VALLEY...INCLUDING EASTERN PORTIONS OF BAKERSFIELD...BY EARLY THIS
EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP OVER THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS BY
THIS EVENING. ISOLATED THUNDERSTORMS AND LIGHT RAIN SHOWERS COULD
ALSO IMPACT THE REMAINDER OF THE SOUTHERN AND CENTRAL SAN JOAQUIN
VALLEY THIS EVENING.

THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY
HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD
CAUSE NEW FIRE STARTS.

BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF
YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO KEEP UP US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD.

BSO

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:20 PM PDTSpecial Weather StatementHNX40 min
Aug 18, 5:43 PM PDTSpecial Weather StatementHNX47 min
Aug 19, 5:43 AM PDTSpecial Weather StatementHNXFresno47 min
Aug 19, 2:09 PM PDTSevere Thunderstorm WarningHNXKern51 min
Aug 19, 3:07 PM PDTSpecial Weather StatementHNXKern53 min
Aug 19, 3:30 PM PDTSevere Thunderstorm WarningHNXKern60 min
Aug 19, 3:44 PM PDTAreal Flood AdvisoryHNXKern, Tulare3 hr
Aug 19, 4:25 PM PDTSevere Thunderstorm WarningHNXKern50 min
Aug 19, 4:50 PM PDTSpecial Weather StatementHNX40 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.